Liver laceration associated with severe seizures after living donor liver transplantation

Kazushige Sato, Satoshi Sekiguchi, Yorihiro Akamatsu, Naoki Kawagishi, Yoshitaka Enomoto, Takeru Iwane, Akira Sato, Keisei Fujimori, Susumu Satomi

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Hemorrhagic complications commonly occur early after liver transplantation (LT), sometimes requiring emergent relaparotomy. However, active bleeding from the liver graft itself is a rare but life-threatening complication after living donor liver transplantation (LDLT). We report an unusual case of liver laceration with massive bleeding, associated with severe epileptic seizures as a result of tacrolimus-induced leukoencephalopathy, after LDLT. The patient was successfully rescued by conventional surgical management without a second transplantation. In conclusion, to our knowledge this is the first reported case of graft rupture due to immunosuppression-associated leukoencephalopathy after LT.

Original languageEnglish
Pages (from-to)152-155
Number of pages4
JournalLiver Transplantation
Volume12
Issue number1
DOIs
Publication statusPublished - 2006 Jan 1

ASJC Scopus subject areas

  • Surgery
  • Hepatology
  • Transplantation

Fingerprint Dive into the research topics of 'Liver laceration associated with severe seizures after living donor liver transplantation'. Together they form a unique fingerprint.

Cite this